Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Lubbock, TX

March 21, 2007Dickens County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 21, 2007, 11:06 PM CDT for Dickens County, Motley County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2007, 11:06 PM CDT (04:06 UTC)
Expired
Mar 21, 2007, 11:45 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Dickens County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2932 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 220406
SVRLUB
TXC125-345-220445-
/O.NEW.KLUB.SV.W.0009.070322T0406Z-070322T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 PM CDT WED MAR 21 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.

* UNTIL 1145 PM CDT

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHERN DICKENS COUNTY...OR ABOUT 14 MILES SOUTH OF
  MATADOR...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3378 10058 3372 10076 3373 10077 3377 10077
      3378 10079 3390 10081 3392 10083 3403 10053
      3380 10054

$$

KW
1 follow-up statement
000 
WWUS54 KLUB 220423
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1123 PM CDT WED MAR 21 2007

TXC125-345-220445-
/O.CON.KLUB.SV.W.0009.000000T0000Z-070322T0445Z/
MOTLEY TX-DICKENS TX-
1123 PM CDT WED MAR 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN DICKENS AND SOUTHEASTERN MOTLEY COUNTIES...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF DUMONT...OR ABOUT 17 MILES SOUTHEAST OF
MATADOR...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN DICKENS AND SOUTHEASTERN MOTLEY COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3373 10054 3369 10076 3399 10068 3398 10053
      3380 10053

$$

KW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:48 PM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Mar 21, 3:48 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CDT WED MAR 21 2007

.SHORT TERM...
THE POTENTIAL FOR ISOLATED STORMS REMAINS THE FOCUS OF ATTENTION FOR
THIS UPDATE.

THE MOISTURE GRADIENT APPEARS TO BE TIGHTENING OVER THE FA THIS
AFTERNOON...AS SHALLOW MOISTURE CONTINUES TO MIX ON THE CAPROCK.
SATELLITE/RADAR TRENDS SUGGEST MODERATE FORCING/DEEP LIFT SPREADING
OVER MUCH OF EASTERN NEW MEXICO ATTM...WITH MID LEVEL ACCUS/VIRGA
SHOWERS DEVELOPING IN THE DRY AIR WEST OF THE DRYLINE. A 20Z
SOUNDING FROM REESE CENTER /COURTESY THE WEST TEXAS MESONET/
INDICATED A WEAKENING CAPPING INVERSION WITH MODERATE INSTABILITY.
SINCE ASCENT WILL CONTINUE TO INCREASE THROUGH THE EVENING AS THE
INFLUENCE AN INCOMING SHORTWAVE TROUGH/WIND MAX INCREASES...ISOLATED
STORMS SHOULD EMERGE FROM THE MID LEVEL CONVECTION OUT WEST AS SAID
FORCING OVERSPREADS BETTER MOISTURE. ANY STORMS THAT INITIATE...WILL
PRESENT A THREAT OF SEVERE WIND/HAIL. DEEPLY MIXED PBLS WILL PRESENT
A THREAT OF DOWNBURSTS.

THE CHANCE OF CONVECTION WILL INCREASE THROUGH EARLY THURSDAY...AS
WELL DEFINED BAROCLINIC LEAF-LIKE FEATURE NOW SEEN IN VAPOR IMAGERY
OVER NORTHWESTERN MEXICO PROPAGATES TOWARD THE REGION. INCREASED
FORCING FOR ASCENT IN DIFFLUENT FLOW WILL PROVIDE A GOOD CHANCE OF
RAIN/STORMS BY MIDDAY THURSDAY. HOWEVER...INSTABILITY APPEARS TO BE
SOMEWHAT LIMITED...THUS PERHAPS A LESSER THREAT OF SEVERE.

.LONG TERM...
FOCUS OF FORECAST WAS ON RAIN CHANCES AND SEVERE WEATHER THREAT WITH
APPROACH OF STORM SYSTEM TO CLOSE OUT THE WORK WEEK AND HEAD INTO
THE WEEKEND. MODELS ARE IN GOOD AGREEMENT THAT JET ENERGY DIVING
DOWN THE BACK SIDE OF UPPER LOW ACROSS SOUTHERN CA WILL CAUSE
STORM TO CONTINUE TO DIG SOUTH OFF THE BAJA BEFORE MOVING MORE
EASTWARD BY LATE THURSDAY INTO FRIDAY. THEN...AS IS OFTEN THE CASE
WITH A CUTOFF SYSTEM...MODELS DIVERGE WITH THE SPEED AND TRACK OF
SYSTEM ALTHOUGH THERE IS A GENERAL CONSENSUS THAT IT WILL MOVE TO
THE NORTHEAST...PASSING THROUGH NEW MEXICO SATURDAY. ECMWF IS
FARTHEST WEST AND QUICKEST WITH THE LOW...WITH WRF-NMM AND DGEX
SLOWEST AND FARTHEST SOUTH. HAVE CONTINUED WITH THE MIDDLE OF THE
ROAD SOLUTIONS. THIS WILL BRING THE BEST UPPER-LEVEL SUPPORT
ACROSS THE CWFA LATE FRIDAY INTO SATURDAY. GIVEN ABUNDANT PACIFIC
AND GULF MOISTURE IN PLACE /WITH PWATS AROUND 1.00 INCH+ PROGGED/
THIS APPEARS TO BE THE BEST WINDOW FOR HEAVY RAINFALL...ALTHOUGH
UNCERTAINTY IN TRACK STILL MAKE EXACT LOCATION OF HEAVIEST
RAINFALL TOUGH TO PINPOINT. NONETHELESS...HAVE ADDED A MENTION OF
HEAVY RAIN IN THE GRIDS FRIDAY NIGHT AND SATURDAY MORNING SINCE
SOME LOCATION COULD RECEIVE A COUPLE OF INCHES.

BEFORE THEN...ONE OR MORE SHORTWAVES WILL LIKELY ROTATE AROUND THE
UPPER LOW...BRINGING BETTER CHANCES OF SHOWERS/STORMS WITH THEIR
PASSAGE. HOWEVER...TIMING/RESOLUTION OF THESE WAVES ARE DIFFICULT.
STILL...DOES APPEAR ONE WAVE MAY BE EXITING THE REGION THURSDAY
EVENING/FRIDAY MORNING...LEAVING A POSSIBLE LULL IN ACTIVITY. RAIN
CHANCES WILL THEN BE ON THE INCREASE FRIDAY AS INCREASINGLY
DIFFLUENT FLOW ADVANCES TOWARD THE REGION. ADDITIONALLY...DEEP LAYER
SHEAR WILL REMAIN SUFFICIENT FOR ORGANIZED CONVECTION FRIDAY.
HOWEVER...THERE IS UNCERTAINTY IN THE EXACT AMOUNT OF INSTABILITY
WITH EXTENSIVE CLOUD COVER AND POSSIBLE PRECIPITATION ONGOING.
THUS..CONFIDENCE IN WIDESPREAD SEVERE CONVECTION NOT HIGH AND HAVE
LEFT OUT OF GRIDS FOR NOW.

STORM SYSTEM SHOULD FINALLY BE EXITING WEST TEXAS SUNDAY...WITH
RESIDUAL UPPER TROUGH SWINGING EAST OF THE AREA BY LATE SUNDAY.
HAVE EXTENDED SLIGHT CHANCE OF STORMS ACROSS THE EASTERN ZONES
THROUGH SUNDAY AFTERNOON. EXPECT RELATIVELY QUIET AND WARM
CONDITIONS TO BEGIN THE NEXT WORK WEEK...WITH RETURNING LOW-LEVEL
MOISTURE BY THE MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  68  46  67  49 /  20  40  30  60  70
TULIA         54  70  53  70  53 /  20  50  30  60  70
PLAINVIEW     56  67  57  70  55 /  30  50  40  60  70
LEVELLAND     56  66  55  69  53 /  40  50  40  60  70
LUBBOCK       58  69  57  70  56 /  40  50  40  60  60
BROWNFIELD    58  67  57  70  55 /  40  50  40  60  60
CHILDRESS     60  73  58  74  57 /  30  50  40  50  60
SPUR          60  70  60  72  59 /  30  50  40  50  60
ASPERMONT     59  71  60  72  59 /  30  50  40  50  60

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/23
Hazardous weather outlook, Mar 21, 6:34 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CDT WED MAR 21 2007

TXZ021>044-222345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
634 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING. THE CHANCE FOR THUNDERSTORM DEVELOPMENT WILL INITIALLY
EXIST OVER THE CENTRAL SOUTH PLAINS...THEN SPREADING EASTWARD
TOWARD THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS
BY EVENING. SHOULD THUNDERSTORMS FORM...THE COMBINATION OF
ATMOSPHERIC INSTABILITY AND WINDS ALOFT MAY SUPPORT SUPERCELLS.
LARGE HAIL AND LOCALLY DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST THURSDAY THROUGH FRIDAY...THEN
BECOME MORE NUMEROUS FRIDAY NIGHT THROUGH SATURDAY. ISOLATED
SEVERE STORMS WILL BE POSSIBLE LATE FRIDAY OVER THE SOUTHERN
PORTIONS OF THE OUTLOOK AREA. HOWEVER...THE THREAT FOR HEAVY
RAINFALL INCREASE MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY AS
ABUNDANT MOISTURE IS DRAWN INTO WEST TEXAS. CONCERNS FOR LOCALIZED
FLASH FLOODING ARE EXPECTED TO INCREASE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Mar 21, 9:06 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 E FLOYDADA            33.98N 101.25W
03/21/2007  E1.00 INCH       FLOYD              TX   PUBLIC

            REPORTED BY PUBLIC THROUGH KCBD

&&
Special weather statement, Mar 21, 9:11 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT WED MAR 21 2007

TXZ031-220245-
MOTLEY TX-
911 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER MOTLEY
COUNTY...

AT 909 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A SEVERE THUNDERSTORM IN EASTERN FLOYD COUNTY THAT HAS A HISTORY OF
PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS. THIS STORM WILL
BEGIN TO IMPACT PORTIONS OF THE MOTLEY COUNTY BY 930 PM CDT...AS IT
MOVES EAST AT 25 MPH.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Mar 21, 9:44 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
944 PM CDT WED MAR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             5 E ROPESVILLE          33.41N 102.07W
03/21/2007  E0.75 INCH       LUBBOCK            TX   TRAINED SPOTTER

            SKYWARN SPOTTER

&&
Special weather statement, Mar 21, 9:45 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 PM CDT WED MAR 21 2007

TXZ041-220315-
LYNN TX-
945 PM CDT WED MAR 21 2007

...STRONG THUNDERSTORM ACROSS LYNN COUNTY...

AT 940 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
5 MILES SOUTH OF WILSON...OR ABOUT 7 MILES NORTHEAST OF
TAHOKA...MOVING NORTHEAST AT 25 MPH.

PERSONS IN THE PATH OF THESE STORM...INCLUDING PEOPLE IN
WILSON...AND ALONG U.S. HIGHWAY 87 NEAR WILSON SHOULD CLOSELY
MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE
WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Mar 21, 9:49 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
949 PM CDT WED MAR 21 2007

TXZ025-031-220330-
HALL TX-MOTLEY TX-
949 PM CDT WED MAR 21 2007

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER MOTLEY AND
HALL COUNTIES...

AT 945 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM 10 MILES WEST OF NORTHFIELD...OR ABOUT 17
MILES NORTH OF MATADOR...MOVING NORTHEAST AT 25 MPH.

STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE
OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Mar 21, 10:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT WED MAR 21 2007

TXZ031-037-220430-
MOTLEY TX-DICKENS TX-
1058 PM CDT WED MAR 21 2007

...STRONG THUNDERSTORM ACROSS DICKENS AND MOTLEY COUNTIES...

AT 1054 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF AFTON...OR ABOUT 12 MILES
NORTH OF DICKENS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH.

THIS STORM WILL AFFECT THE COMMUNITIES OF AFTON AND RURAL AREAS OF
DICKENS AND MOTLEY COUNTY.

IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:07 PM CDTSevere Thunderstorm WarningLUBTerry33 min
Mar 21, 8:31 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn59 min
Mar 21, 8:40 PM CDTSevere Thunderstorm WarningLUBFloyd65 min
Mar 21, 10:02 PM CDTSevere Thunderstorm WarningLUBHall, Motley28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.